MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO TRAK 21 MICROCATHETER 162CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO TRAK 21 MICROCATHETER 162CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 90338
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and the lot number was confirmed with the packaging returned with the device.During visual inspection, the catheter shaft was found to be kinked/bent at 8.5cm from the catheter hub and flat/crushed at 6.5cm from the catheter tip.When the catheter was flushed, a leak was noted 10.5cm from the catheter hub where a hole was found on the shaft.During functional inspection, the catheter was difficult to flush; a leak was noted at 10.5cm from the catheter hub.A hole in the catheter shaft was noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that no damage was noted to the packaging prior to preparation of the device, no other anomalies were noted to the device after removal from the packaging or prior to preparation, the device was prepared as per the dfu, the dispenser hoop was flushed before removing the catheter, and no resistance was encountered when removing the catheter from the dispenser hoop.The hole found on the catheter shaft would not have left the manufacturing process due to the controls in place.An assignable cause of handling damage will be assigned the analyzed events of catheter shaft kinked/bent, catheter shaft flat/crushed, catheter shaft leak during preparation and catheter shaft has hole/perforation in this complaint since this complaint appears to be associated with handling of the product or portion of the product upon removal of the product from the packaging/preparation of the product prior to use.
 
Event or Problem Description
Analysis of the device revealed that the microcatheter (subject device) had a hole in the shaft; therefore, based on this information the event is deemed reportable and mdr will be filed with an awareness date of 14-feb-2023.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
TREVO TRAK 21 MICROCATHETER 162CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16588075
Report Number3012931345-2023-00051
Device Sequence Number6099759
Product Code DQO
UDI-Device Identifier07613327313956
UDI-Public07613327313956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2024
Device Model Number90338
Device Catalogue Number90338
Device Lot Number0000166209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown